does anyone with eczema on their hands have swollen hands? I've had eczema on my hands for 2 yrs. now - i've been to 4 different docs., been on prednisone 2x, had kenelog injections in my hands and shots in the arm which caused a host of other problems including high blood pressure, migraines, and menstrual problems. I stopped all steriods including creams and my eczema is really bad. I'm trying to fight it on my own, but my hands are swollen all the time. They aren't infected but are in a constant state of breakout. Can anyone help?
Yesterday, I went to my dermatologist, due to 'Reddishness and swollen above upper eyelid,...' which I posted the other day, here on this board.
The doctor diagnosed this condition is both, 'eczema' along with 'allergy.'
As far as I can remember, I have been dealing with skin problem, including very severe form of aceme in my teens that, luckily did not cause any scars in my face. Now, I suspect this form of severe acme brought on by some sort of allergy.
In my case, the doctor prescribed, like you, Prednisone, 5mg. starting 4 pills bid and gradually tapering off to two pills a day. Also, apply Pandel cream bid over the reddishness. He told me no need to see him unless the condition getting worse or the same.
Suprisingly, this morning when I looked my face/upper eyelid at the bathroom mirror, it's much better to the point where I do not need to make next trip to the doctor. Most of reddisness along with itchness has gone! However, in my precaution, I will do, anyway next Tuesday morning.
Then, I suspect your condition might have not only eczema also allergy as reading 'swollen' in your description. I have, however no clue how to find an expert-doctor for this form of condition like yours.
One thing of which I can think is that you may try University Hospital nearby, because most of cases they/U.H. handles 'hard-to-treat' case which regular determatologists not able to do.
Please write us back if you have further question on this regard.
Thanks for the reply. I agree I must have some allergy to have set it off in the first place. The first dermatologist I saw put me on prednisone 80 mg. 4 days, 60 mg. 4 days, 40 mg. 4 days and tappered to 20 mg. for 4 days. I repeated this cycle 2 times within 2 months. I was so hyper in the beginning and had barely any energy by the end.
I had no knowledge of the power or side effects steriods had and I truely wish I had. When I had finished the cycle my hands were so clear you'd never know I was ever broken out but within days my hands were raw and broken out worse than before I had started. I didn't mention that I am a dealer at a casino and need my hands to work. The table layouts are made of felt and are full of chemicals to keep them in good condition including formaldahyde (which was one of 2 items I was shown to be allergic to from a skin allergy test- the other thing was nickle).
The next dermatologist I saw (where I had the skin allergy test) was a "premier" physican located in New Haven, CT. That is where the shots of kenalog (another steriod) came in and a heavy dose of .25 topicort cream and was told to apply up to 10x a day. My skin became so raw and if it didn't itch, it hurt. I later started to breakout on my lower legs it doesn't blister like my hands but itches and hurts as well.
My family physican gave me a prescrition for Elidel because I now refuse to take any more steriods of any kind because of the side effects I've had. When I came home and read the FDA's Black Box Warning, I decided not to use that either.
After spending alot of time searching for any ideas to help me I decided that my condition needs to be fixed from the inside out. I eat a relatively healthly diet full of fruits and vegetables, I don't smoke, I have a drink maybe once or twice a year, but I do drink diet soda, propel, and crystal light which are sweetened with artificial sweeteners. I have to say I drink more than the average person (I have been tested for diabetes and do not have it) and have been drinking "diet" drinks for probably 20 yrs. I've decided that I may have an allergy to the artificial sweeteners and this is the way my body is telling me. I'm not using any as of yesterday and I will let you know if I have any improvement. I wonder if anyone else has had problems with artificial sweeteners?
I am truly smpathetic to your skin problem as reading your hands is a must due to the enviroment you're working, ... casino. In my guess, a lot of different folks with all sorts of background, .. maybe you named a few that might be one of problems. Because, it sounds to me like you have a very sensitive skin like mine. I try to avoid a crowd as much as possible, because never know what kind of contagious 'germ' some of folks carrying.
I never drink 'diet' or any 'artificial sweeters,' because those are basically 'chemical' ingredient. Also, tablecloths, some of which also contains some sort of chemical? How do I know this? I love sewing that includes Fabric that irritates my skin, particularly 'finger-tips.'
First thing you need to do is go to a specialist who has a good knowledge both skin/dermatology and allergy. In my area where I live, ... one of biggest cities in the US, ... there are few specialist in that department.
If you could reach University Hospital, how about making an appt.? Because, you've been going through SO much and hurting yourself so deeply due to the inability to find an appropriate/good doctor suitable to your skin condition.
Like any illness, once found a good doctor, a road to recovery is smoother and an easy-ride.